Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 5:18 PM CDT for Jack County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 12, 2009, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:29 PM CDT | TORNADO | 5 S Jacksboro, TX | TORNADO LASTED ABOUT 4-5 MINUTES |
| Jun 12, 5:50 PM CDT | TORNADO | 2 Wnw Perrin, TX | SPOTTER REPORTED TORNADO JUST WNW OF PERRIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 122218 TORFWD TXC237-122300- /O.NEW.KFWD.TO.W.0035.090612T2218Z-090612T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 518 PM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 600 PM CDT * AT 518 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A DEVELOPING TORNADO SOUTHWEST OF JACKSBORO...MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. && LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831 TIME...MOT...LOC 2218Z 309DEG 10KT 3313 9824 $$ DUNN
2 follow-up statements
000 WWUS54 KFWD 122228 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 528 PM CDT FRI JUN 12 2009 TXC237-122300- /O.CON.KFWD.TO.W.0035.000000T0000Z-090612T2300Z/ JACK TX- 528 PM CDT FRI JUN 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN JACK COUNTY... AT 527 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED ABOUT 5 MILES SOUTHWEST OF JACKSBORO...MOVING EAST AT 10 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...BUT WILL CROSS FM 206 ABOUT 5 MILES SOUTH OF JACKSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. && LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831 TIME...MOT...LOC 2227Z 282DEG 8KT 3316 9822 $$ 92
000 WWUS54 KFWD 122237 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 537 PM CDT FRI JUN 12 2009 TXC237-122300- /O.CON.KFWD.TO.W.0035.000000T0000Z-090612T2300Z/ JACK TX- 537 PM CDT FRI JUN 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN JACK COUNTY... AT 536 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL JACK COUNTY...MOVING SOUTHEAST AT 15 MPH. THE TORNADO WILL TRACK NEAR THE TOWN OF PERRIN IN SOUTHERN JACK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. && LAT...LON 3326 9792 3300 9792 3300 9827 3319 9831 TIME...MOT...LOC 2236Z 299DEG 11KT 3310 9817 $$ 92
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:58 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 3:58 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT FRI JUN 12 2009 .DISCUSSION... THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF 2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST. HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 76 97 76 / 30 20 30 10 10 WACO, TX 78 98 76 98 76 / 20 20 20 10 5 PARIS, TX 74 94 74 94 74 / 30 20 30 20 10 DENTON, TX 76 96 74 97 74 / 30 20 30 10 10 MCKINNEY, TX 75 96 74 96 72 / 30 20 30 20 10 DALLAS, TX 79 96 78 97 78 / 30 20 30 10 5 TERRELL, TX 76 96 76 96 75 / 30 20 20 10 5 CORSICANA, TX 75 97 75 96 75 / 20 20 20 10 5 TEMPLE, TX 74 97 74 97 74 / 20 20 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/58
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI JUN 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:15 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Jun 11, 7:22 PM CDT | Areal Flood Warning | FWD | Dallas | 6 hr |
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 20 min |
| Jun 11, 8:26 PM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 39 min |
| Jun 11, 9:38 PM CDT | Special Weather Statement | FWD | Milam | 22 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Jun 12, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| Jun 12, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 63 min |
| Jun 12, 5:53 PM CDT | Tornado Warning | FWD | Jack, Palo Pinto, Parker | 52 min |
| Jun 12, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 68 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| Jun 12, 6:43 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 62 min |
| Jun 12, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 45 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.